IJPAM: Volume 65, No. 1 (2010)

LIMITS OF LINEAR SPACES CONTAINED IN THE SECANT
VARIETIES OF VERONESE VARIETIES:
THE FIRST NON-TRIVIAL CASE

E. Ballico
Department of Mathematics
University of Trento
38 123 Povo (Trento) - Via Sommarive, 14, ITALY
e-mail: [email protected]


Abstract.Let $\nu _d: \mathbb {P}^m\to \mathbb {P}^n$, $n:= \binom{m+d}{m}-1$, be the order $d$ Veronese embedding. Here we study the symmetric tensor ranks and the symmetric border ranks of points of certain $(d+1)$-dimensional linear subspaces (the ones containing $\nu _d(L)$ with $L\subset \mathbb {P}^m$ a line).

Received: September 23, 2010

AMS Subject Classification: 14N05

Key Words and Phrases: secant variety, Veronese variety, symmetric tensor rank, symmetric border rank

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2010
Volume: 65
Issue: 1